Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 261, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 27, 2017, 7:25 PM CDT for Cimarron County, Texas County, Oklahoma. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2017, 7:25 PM CDT (00:25 UTC)
- Expired
- Aug 27, 2017, 8:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Cimarron County, OK, Texas County, OK
The radar
The Amarillo radar (KAMA), 175 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 27, 3:27 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 670 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1915 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
967
WUUS54 KAMA 280025
SVRAMA
OKC025-139-280130-
/O.NEW.KAMA.SV.W.0261.170828T0025Z-170828T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
725 PM CDT SUN AUG 27 2017
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Western Texas County in the Panhandle of Oklahoma...
Eastern Cimarron County in the Panhandle of Oklahoma...
* Until 830 PM CDT
* At 724 PM CDT, a severe thunderstorm was located 11 miles northeast
of Keyes, or 13 miles southwest of Elkhart, moving south at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
Hail damage to vehicles is expected.
* Locations impacted include...
Boise City, Keyes, Eva, Griggs and Sturgis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3699 10193 3650 10182 3650 10274 3651 10274
3699 10230
TIME...MOT...LOC 0024Z 357DEG 15KT 3693 10212
HAIL...1.25IN
WIND...60MPH
$$
LFM1 follow-up statement
924
WWUS54 KAMA 280120
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
820 PM CDT SUN AUG 27 2017
OKC025-139-280130-
/O.CON.KAMA.SV.W.0261.000000T0000Z-170828T0130Z/
Texas OK-Cimarron OK-
820 PM CDT SUN AUG 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHWESTERN TEXAS AND SOUTHEASTERN CIMARRON COUNTIES...
At 819 PM CDT, a severe thunderstorm was located 6 miles north of
Griggs, or 22 miles east of Boise City, moving south at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Boise City, Eva and Griggs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3650 10182 3651 10274 3676 10251 3683 10189
TIME...MOT...LOC 0119Z 357DEG 15KT 3670 10210
HAIL...1.00IN
WIND...60MPH
$$
LFMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 5:57 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Aug 27, 5:57 PM CDT, 1 hour 28 minutes before
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 557 PM CDT Sun Aug 27 2017 .AVIATION... A cluster of thunderstorms are expected to move south across the panhandles this evening. All TAF sites may be affected. Strong gusty winds will be possible with these storms and some of them may become severe. Low clouds and fog are expected to move in behind the storms later tonight. The low clouds and fog will start to lift by late morning. Winds will be light outside of the thunderstorms and will turn more to the north and northeast behind the cold front which will be helping to add lift for the thunderstorms. && .PREV DISCUSSION... /Issued 438 PM CDT Sun Aug 27 2017/ DISCUSSION... For tonight, a cold front will move across the OK and TX Panhandles. Sufficient moisture along with a moderately unstable atmosphere exists for this boundary to utilize. A minor upper level shortwave trof will zip southward and graze our fcst area this evening and tonight. In addition, as seen on the KAMA 18Z sounding, SBCAPE and MUCAPE values on the order of 2000 to 2500 J/kg, MLCAPE around 1000 to 1500 J/kg and DCAPE about 1200 to 1300 J/kg are evident. Fairly dry air resides at mid and upper levels of the atmosphere. Mid level lapse rates around minus 6 to minus 8 C/km along with effective shear on the order of 30 to 35 kts exists, especially across nrn and nern zones. All the above ingredients suggests a threat of tstms this evening and tonight, with the potential for some storms to become severe. Large hail to around golf ball size along with damaging winds to around 70 mph will be the main hazards. Storms should weaken late this evening. Lingering slgt chc pops were included for Monday across mainly the southern Texas Panhandle. Dry weather is then anticipated Monday night through next Sunday as northerly flow prevails around the eastern periphery of an upper level ridge of high pressure progged to anchor itself over the western states. Andrade && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 15/7
Hazardous weather outlook, Aug 27, 7:02 PM CDT, 23 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Amarillo TX 702 PM CDT Sun Aug 27 2017 OKZ001>003-TXZ001>020-281215- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 702 PM CDT Sun Aug 27 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Thunderstorms are expected through tonight across the Oklahoma and Texas Panhandles. Some storms that develop will have the potential to become severe, with large hail and damaging winds the primary hazards. A Severe Thunderstorm Watch is in effect until 11 PM this evening for central and eastern sections of the Oklahoma and Texas Panhandles. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms will be possible across mainly the southern Texas Panhandle on Monday. Any storms that develop are expected to remain below severe levels at this time. .SPOTTER INFORMATION STATEMENT... Spotter groups and emergency management officials across central and eastern sections of the Oklahoma and Texas Panhandles should remain alert and be ready for possible activation this evening.
In the hours before
Special weather statement, Aug 27, 6:08 PM CDT, 1 hour 17 minutes before
Special Weather Statement National Weather Service Amarillo TX 608 PM CDT SUN AUG 27 2017 OKZ001-272345- Cimarron OK- 608 PM CDT SUN AUG 27 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CIMARRON COUNTY UNTIL 645 PM CDT... At 608 PM CDT, Doppler radar was tracking a strong thunderstorm 14 miles north of Keyes, or 16 miles west of Elkhart, moving south at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Keyes and Sturgis. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3699 10203 3676 10203 3677 10236 3699 10231 TIME...MOT...LOC 2308Z 000DEG 13KT 3701 10218 LFM
Special weather statement, Aug 27, 6:26 PM CDT, 59 minutes before
Special Weather Statement National Weather Service Amarillo TX 626 PM CDT SUN AUG 27 2017 OKZ003-280000- Beaver OK- 626 PM CDT SUN AUG 27 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BEAVER COUNTY UNTIL 700 PM CDT... At 626 PM CDT, Doppler radar was tracking a strong thunderstorm 6 miles south of Knowles, or 16 miles east of Beaver, moving south at 35 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Gate, Knowles and Slapout. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && A severe thunderstorm watch remains in effect until 1100 PM CDT for the Panhandle of Oklahoma. LAT...LON 3650 10000 3650 10046 3700 10027 3700 10000 TIME...MOT...LOC 2326Z 021DEG 29KT 3678 10022 LFM
Special weather statement, Aug 27, 6:42 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Amarillo TX
642 PM CDT SUN AUG 27 2017
TXZ001-280015-
Dallam TX-
642 PM CDT SUN AUG 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DALLAM COUNTY UNTIL
715 PM CDT...
At 642 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northwest of Ware, or 17 miles northwest of Dalhart, moving
south at 15 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Ware.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3632 10285 3625 10264 3605 10270 3606 10304
3610 10304
TIME...MOT...LOC 2342Z 007DEG 14KT 3622 10277
LFMSpecial weather statement, Aug 27, 6:45 PM CDT, 40 minutes before
Special Weather Statement National Weather Service Amarillo TX 645 PM CDT SUN AUG 27 2017 OKZ001-280015- Cimarron OK- 645 PM CDT SUN AUG 27 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CIMARRON COUNTY UNTIL 715 PM CDT... At 645 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles north of Keyes, or 19 miles northeast of Boise City, moving south at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Keyes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3699 10210 3671 10209 3670 10241 3699 10234 TIME...MOT...LOC 2345Z 000DEG 11KT 3692 10225 LFM
Special weather statement, Aug 27, 7:13 PM CDT, 12 minutes before
Special Weather Statement National Weather Service Amarillo TX 713 PM CDT SUN AUG 27 2017 OKZ001-TXZ001-002-280045- Cimarron OK-Sherman TX-Dallam TX- 713 PM CDT SUN AUG 27 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CIMARRON... NORTHWESTERN SHERMAN AND NORTHEASTERN DALLAM COUNTIES UNTIL 745 PM CDT... At 713 PM CDT, Doppler radar was tracking a strong thunderstorm 6 miles northwest of Griggs, or 17 miles east of Boise City, moving south at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Stratford and Griggs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && A severe thunderstorm watch remains in effect until 1100 PM CDT for the Panhandle of Texas. LAT...LON 3670 10233 3671 10211 3633 10198 3630 10247 TIME...MOT...LOC 0013Z 357DEG 16KT 3664 10222 LFM
Special weather statement, Aug 27, 7:16 PM CDT, 9 minutes before
Special Weather Statement National Weather Service Amarillo TX 716 PM CDT SUN AUG 27 2017 OKZ001-002-280045- Cimarron OK-Texas OK- 716 PM CDT SUN AUG 27 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TEXAS AND NORTHEASTERN CIMARRON COUNTIES UNTIL 745 PM CDT... At 716 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles west of Elkhart, moving south at 15 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Keyes, Eva and Sturgis. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && A severe thunderstorm watch remains in effect until 1100 PM CDT for the Panhandle of Oklahoma. LAT...LON 3699 10195 3672 10188 3669 10239 3699 10222 TIME...MOT...LOC 0016Z 357DEG 15KT 3698 10208 LFM
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 7:13 PM CDT | Special Weather Statement | AMA | Cimarron | 32 min |
| Aug 27, 7:16 PM CDT | Special Weather Statement | AMA | Cimarron | 29 min |
| Aug 27, 7:44 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 46 min |
| Aug 27, 8:30 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron, Texas | 60 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.